Fitness Minutes: (86,286)
11/27/12 7:56 A
That's odd that your doctor told you that. All BC has the potentional symptom of weight gain.
I don't think I gained any (noticeable) weight from mirena. I've had it twice now after two pregnancies. Although I did end up gaining 7 lbs after initially losing 20 lbs (after giving birth) a year after having it. I attribute it to poor eating habits (of which I had plenty!). I am still on it and have lost weight steadily and easily BUT it affects everyone differently.
The depression could definitely be caused by mirena. I've heard many people complain about depression or crazy mood swings on it. I was miserable the first time I had it after my son and I had the worst mood swings I had ever experienced in my life. I ended up getting rid of it after a year. The whole set and forget it was way too tempting though so I tried it again after my daughter. This time I knew what symptoms to watch out for and I figured if I ran into the same problems I'd just get it taken out again. The 2nd time around the symptoms were less severe. I did experience depression and mood swings my first 3 months but all negative symptoms disappeared after that time and I've been on it for over 2 years now with no complaints.
You're not alone though. I've heard A LOT of complaints from other women about mirena and a lot of doctors telling them that "it's all in their head".
Edit: I forgot to add, another reason I got it out the first time was because I swore up and down I was pregnant. I felt exactly the same as I did in the first trimester with my son.
Edited by: JENNILACEY at: 11/27/2012 (08:00)
Fitness Minutes: (322)
9 11/25/12 6:37 P
I checked out their page and see it is on there. I wonder if it was on there when I got it three years ago. I don't remember it. I know the doctor told me that it did not cause weight gain. Either way I look forward to having it removed and hopefully getting back to my "normal self".
11/25/12 5:41 P
Depression and weight gain are documented contraindications.
Fitness Minutes: (322)
9 11/25/12 5:30 P
Hi all, I have had Mirena for a little over three years. I gained 30 pounds after having it inserted and have had a hard time losing weight since it has been it. I talked to my doctors (two or three) about it and was told it was not from Mirena. I believe that it is from the iud and am having it removed. I have also had depression too. I believe that is from the iud also. I had a similiar issues when I took Depo shots. After being off it for a month or so I felt so good and had success losing weight. I am having it removed next Sunday. Has anyone had similar issues or am I crazy? Hoping to see some results soon.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved. No portion of this website can be used without the permission of SparkPeople or its authorized affiliates.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.